MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE; ATTUNE INSTRUMENTS : SPACER BLOCKS/TRIAL SHIMS

DEPUY IRELAND - 9616671 ATTUNE; ATTUNE INSTRUMENTS : SPACER BLOCKS/TRIAL SHIMS
Catalog Number 254401014
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device does not found cracks at the attune spacer block.However, one of the four posts was broken off; the broken fragment was not returned for evaluation.Although no cracked condition was found, the reported allegation can be confirmed as the observed failure mode prevents the device to work as intended in the same manner.The observed condition of the device was consistent with use of excessive force in a prying motion while trialing.This improper technique could result in damage to the posts and ultimately causing the posts to broken off.Properly handling and attention to the approved use of the device diminishes the risk for this type of failure.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune spacer block would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that the spacer block handle was cracked at the shim attachment point.There was no patient harm or surgical delay.All parts are accounted for.This event did not occur during surgery.

Brand Name
ATTUNE
Common Device Name
ATTUNE INSTRUMENTS : SPACER BLOCKS/TRIAL SHIMS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24913563
Report Number1818910-2026-07074
Device Sequence Number9067572
Product Code HWT
UDI-Device Identifier10603295395379
UDI-Public(01)10603295395379(10)BFA109F
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254401014
Device Lot NumberBFA109F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale